Hail, Noxubee
- When
- June 24, 1:01 PM CST to 1:05 PM CST
- Where
- Noxubee County, Paulette
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.000, -88.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 24, 9:05 AM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1005 AM CDT SAT JUN 24 2006 .DISCUSSION... BROAD FRONTAL ZONE APPROACHING THE ARKLAMISS FROM THE NORTHWEST IS PRODUCING AN AREAS OF SHOWERS AND EMBEDDED STORMS RIGHT NOW IN MY NORTHWEST COUNTIES AND PARISHES. THIS ACTIVITY IS GENERALLY PRESSING ON TO THE EAST...TOWARD THE HEART OF THE FORECAST AREA. MORNING JAN SOUNDING REVEALED DEEP MOISTURE REMAINS IN PLACE OVER THE AREA...BUT CONVECTION LASTING WELL INTO THE EARLY MORNING HOURS ACROSS CENTRAL MISSISSIPPI HAS DRAINED THE LOWER LEVELS OF THE ATMOSPHERE A BIT. FOR THAT REASON (AND THE LACK OF APPRECIABLE LOW LEVEL RETURN FLOW) I THINK IT MAY TAKE A WHILE AROUND THE MIDDLE OF MS TO GET WIDESPREAD BOUNDARY LAYER-BASED CONVECTION GOING AGAIN. BUT...SAYING THAT...YOU CANT RULE OUT SOME ELEVATED CONVECTIVE PRECIP FROM OCCURRING IN THESE SAME AREAS WITHIN A FEW HOURS AS ACTIVITY IN THE UPPER DELTA TREKS EAST. MORNING SOUNDINGS HERE (AND AROUND THE REGION) ALSO SHOW LESS STEEP ATMOSPHERIC LAPSE RATES AND A RELATIVE LACK OF DRY MID LEVEL ENVIRONMENTAL AIR THAT COULD BE USED TO STRENGTHEN THUNDERSTORM DOWNDRAFTS. ULTIMATE CAPE VALUES THIS AFTERNOON COULD STILL APPROACH 3000 J/KG IN SOME AREAS...BUT ANY MARGINALLY SEVERE STORMS THAT DEVELOP SHOULD BE EXTREMELY ISOLATED. INHERITED GRIDS LOOK PRETTY GOOD...BUT I WILL MAKE A FEW TWEAKS BASED ON LISTED OBSERVATIONS. NEW ZONES AND GRIDS WILL BE OUT SOON. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 438 AM CDT SAT JUN 24 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 250938- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 438 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN SATURDAY. THE ATMOSPHERE WILL BECOME UNSTABLE ONCE AGAIN...BUT NOT BE AS UNSTABLE AS THE PAST FEW DAYS. THAT SAID ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN BE A POSSIBILITY...ESPECIALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY SATURDAY AFTERNOON WHERE INSTABILITY WILL BE THE GREATEST. MAIN THREAT FROM STORMS WILL BE GUSTY WINDS IN EXCESS OF 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY...JULY 1ST. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Columbus AFB radar (KGWX), 100 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505005.